U.S. doctors online nowAsk doctors free
Spring, TX
A 42-year-old female asked:

Was taken off trazodone 150 after almost a year. terrible anxiety, insomnia and depression has been made worse. is this withdrawals? been 3 weeks. she said was fine to go cold turkey. i have had worst depression ever since.

4 doctor answers8 doctors weighed in
Dr. Anthony Fritz
Internal Medicine 34 years experience
See provider: Please talk with your health care provider about your symptoms to see if you need to be back on trazodone or be checked for something else.
Dr. Shirley Zelikovsky
Specializes in Family Medicine
Not a good idea: You are better off gradually tapering off this drug since you have been on it a while. Maybe get back on at a 50 mg dose every other night and see if you feel better.
Dr. Matthew Cahill
Internal Medicine 26 years experience
Probable withdrawal: Sorry you feel so terrible. Don't give up! There are plenty of good medications that can really CHANGE the feelings that you feel. Just remember they are not permanent- they will come and go (Just like they have come now to bother you) Eat well, sleep well, exercise daily, meditate. I suggest you restart the medication that worked- please talk to your doctor and I hope you feel much better soon.
Dr. Matthew Smith
Psychiatry 41 years experience
Depression: Probably this is not "withdrawal" or a "discontinuation syndrome." This is more likely depressive symptoms emerging after having been partially treated by the trazodone. Discuss with your prescriber the possibility of more effective treatment for your depression.
Dr. Matthew Cahill
Internal Medicine 26 years experience
Agree -we don't really know if the symptoms were controlled with the prior med, or why it was stopped. If it wasn't working restarting doesn't make much sense!
Oct 6, 2015
Last updated Sep 5, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.